I am 19-year-old college student and in high school, had very mild acne. I am ending my 1st month of Yaz and my face broke out so bad. It is cystic and hurts really bad. I am frustrated, but I have hardly given it a chance. I really need people to reply to this with their experience for me to know if it is worth it or not. Thank you.
During teenage years, young men and women often have a slight hormonal imbalance in favour of the male hormone testosterone. This makes the glands in hair follicles on your face, back or neck produce too much oil (sebum), which then gets clogged in the pores. Bacteria grow in the trapped oil and break it down to produce fatty substances that irritate your skin. This gives you whiteheads, blackheads, pimples or deep cysts.
Yaz is a combination birth control pill that can be used to treat moderate acne. It works by decreasing testosterone levels. Generally, improvement is expected to be seen within three months of starting with the full effect usually seen within about six months. Some women may require a change in medication dose or the introduction of another therapy before results are seen.
Here is a link to reviews from patients who have used Yaz for acne: https://www.drugs.com/comments/drospirenone-ethinyl-estradiol/yaz-for-acne.html
For more information visit: https://www.drugs.com/mcd/acne
- Yaz Information for Consumers
- Yaz Information for Healthcare Professionals (includes dosage details)
- Side Effects of Yaz (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Oct 2010 • 1 answer
Posted 18 Mar 2012 • 2 answers
Posted 7 Apr 2013 • 2 answers
Posted 11 Dec 2013 • 3 answers
Posted 17 Sep 2014 • 3 answers